How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46931
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

2 diabetic (I know very foolish to go down with such a

Customer Question

Hello I'm Type 2 diabetic (I know very foolish to go down with such a complaint I've had since 1999)
My current problem is a heavy mucus cough which brings on urination when coughing. Is there anyway I can reduce the coughing and phlegm production?
I'm 67 yrs old, have never smoked but am overweight.
Many thanks if you can help
Submitted: 1 year ago.
Category: Medical
Customer: replied 1 year ago.
Heavy Phlegm based cough bringing on sudden urination. Had this now approx 7days. Finding impossible to sleep
Expert:  Dr. David replied 1 year ago.

This is Dr. David

you need to see your doctor and get a chest xray

the phlegm could be due to pneumonia or allergies or acid reflux

medications like mucinex or guaifenesin or robitussin can help break up mucus in your lungs.

doing kegel exercises can help strengthen your pelvic muscles to prevent urinary leakage.

you need to get a sputum culture of your phlegm to check for bacterial infection in your lungs.

let me know if you have questions.

Dr. David and 2 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Managed to see my GP as an emergency appt. She had DX me with Type 2 DM back in 1999.
I got put on Antibiotic (3x 250mgs spaced through day)plus Prednisone (6 x 5mgs) each morning - don't be surprised if your bg's go up before you get better report back if NO improvement. Actually managed to sleep last night! ( Memo to self don't try and tough it out if you need help!!).
Expert:  Dr. David replied 1 year ago.

prednisone can cause your blood glucose levels to go up.

glad you got some sleep last night

take the antibitoics with food in your stomach

try to take a probiotic daily to add good bacteria into your bowels to prevent diarrhea from antibiotics

thanks for using JustAnswer.com